MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824300
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 3.00 x 24mm synergy xd drug eluting stent was advanced for treatment.However, the stent delivery system broke during insertion.The device was removed intact over the wire and a different device was used to complete the procedure.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the synergy xd mr us 3.00 x 24mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found damage.Stent struts towards the distal end of the stent were stretched and pulled distally, beyond the distal markerband.The undamaged stent outer diameter was measured using snap gauge and the result within max crimped stent profile measurement.The balloon cones were reviewed, and there were no signs of positive pressure applied.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube identified that the hypotube was severely kinked at various locations along its length.No breaks were present.A visual and tactile examination of the outer and mid-shaft section found no issues.No breaks were present.
 
Additional Manufacturer Narrative
F10 - device codes: removed code for break and added failure to advance.Device evaluated by mfr.: the synergy xd mr us 3.00 x 24mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found damage.Stent struts towards the distal end of the stent were stretched and pulled distally, beyond the distal markerband.The undamaged stent outer diameter was measured using snap gauge and the result within max crimped stent profile measurement.The balloon cones were reviewed, and there were no signs of positive pressure applied.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube identified that the hypotube was severely kinked at various locations along its length.No breaks were present.A visual and tactile examination of the outer and mid-shaft section found no issues.No breaks were present.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.00 x 24mm synergy xd drug eluting stent was advanced for treatment.However, the stent delivery system broke during insertion.The device was removed intact over the wire and a different device was used to complete the procedure.No patient complications were reported.It was further reported that the target lesion was 70% stenosed and was located in the moderately tortuous and severely calcified left anterior descending artery (lad).Additionally, the returned device was a no-cross stent as opposed to a broken stent.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16249983
Report Number2124215-2023-03186
Device Sequence Number15066263
Product Code NIQ
UDI-Device Identifier08714729980988
UDI-Public08714729980988
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2024
Device Model NumberH7493941824300
Device Lot Number0029375321
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer03/28/2023
04/26/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date03/30/2023
05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown